AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
African Americans in Mathematics II
Edited by: Nathaniel Dean and Cassandra M. McZeal, Rice University, Houston, TX, and Pamela J. Williams, Sandia Laboratories, Livermore, CA

Contemporary Mathematics
1999; 168 pp; softcover
Volume: 252
ISBN-10: 0-8218-1195-9
ISBN-13: 978-0-8218-1195-5
List Price: US$44
Member Price: US$35.20
Order Code: CONM/252
[Add Item]

Request Permissions

See also:

Computational Support for Discrete Mathematics - Nathaniel Dean and Gregory E Shannon

This volume presents the proceedings of the Fourth Conference for African-American Researchers in the Mathematical Sciences held at the Center for Research on Parallel Computation at Rice University (Houston). The included talks and poster presentations offer a broad perspective to the critical issues involving minority participation in mathematics. The issues explored are relevant not only to African American researchers, but also to the mathematical community in general.

This volume is the second published by the AMS (see DIMACS series, volume 34) presenting expository and research papers by distinguished African American mathematicians. In addition to filling the existing gap on African American contributions to mathematics, this book provides leadership direction and role models for students.


General mathematical audience; advanced high school students.

Table of Contents

Research talks
  • E. A. Terry -- Finite sums and products in Ramsey theory
  • P. J. Williams, A. S. El-Bakry, and R. A. Tapia -- Computing an exact solution in interior-point methods for linear programming
  • R. Moten -- Just the facts, Jack: Truths and myths of automated theorem provers
  • J. E. Brown -- On the Sendov conjecture for polynomials with real critical points
  • L. Billings, J. H. Curry, and V. Robins -- Chaos in relaxed Newton's method: The quadratic case
  • G. M. N'guerekata -- Almost automorphic functions and applications to abstract evolution equations
  • A. Fauntleroy -- Moduli of complete intersections in weighted projective spaces
  • D. R. King -- Asymptotic behavior of characters of representations of semi-simple Lie groups
Poster presentations
  • A. Nkwanta and N. Knox -- A note on Riordan matrices
  • K. Weems -- Robustness of parameter estimates in misspecified generalized linear mixed models
Historical articles
  • R. Tapia -- Contemporary national mathematics education issues and the civic mathematician
  • J. L. Houston -- A brief history of the National Association of Mathematicians, Inc.
  • S. W. Williams -- Black research mathematicians in the United States
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia